MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If explanted; give date: n/a (not applicable), lens remains implanted.Device evaluation: the product was not returned to the manufacturing site as it remains implanted.The complaint issue reported could not be verified and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed no other complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after the tecnis monofocal intraocular lens (iol) implanted in the patient's right (od) eye in 2015, the lens was observed to have some type of opaque coating on the surface.The patient's vision is affected and a planned lens exchange has been scheduled.No further information was provided.
 
Additional Manufacturer Narrative
Additional info: based on receiving new information, the lens was explanted on 11/3/2020.The patient was reported to be doing good post-surgery.The following field has been updated accordingly.Section d7: date of explant: (b)(6) /2020 section h6: patient code 3191 ¿ explant section h6: method code 4117 was provided in the initial mdr, however, now that lens has been explanted, but not returned, the code is being updated to 4114.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information section d10: device available for evaluation: yes.Section d10: returned to manufacturer on: 1/6/2021.Section h3: device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site in a specimen cup.Patient stickers belonging to another serial number and customer notes were received as well.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics, which is consistent with a lens that was handled during explant.A haptic was observed stuck to the optic body, however this can be attributed to how the customer handled the lens for return and the viscoelastic residue drying the haptic on the lens, and therefore cannot be confirmed to be related to manufacturing.The lens was cleaned, and no additional cosmetic defects (opaque coloring) were observed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed no other complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10688419
Report Number2648035-2020-00761
Device Sequence Number16856274
Product Code HQL
UDI-Device Identifier05050474530690
UDI-Public(01)05050474530690(17)200318
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2020
Device Model NumberZ9002
Device Catalogue NumberZ900200200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2021
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer11/03/2020
02/11/2021
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date12/01/2020
02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1